All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Sat Dec 17, 2011 12:08 pm Post subject: Statins and Antidepressents (SSRIs)
Some of these links are older, but still pertinate. I believe my severe reaction when taking Lipitor was a result of drug interaction with effexor. I had been on Effexor 10 years, it was prescribed to limit some of the symptoms of Fibromyalgia. I have finally weaned myself off it, still combining the lingering muscle pain and fatigue from the lipitor with the "dicontinuance syndrome" of Effexor has been hellish.
What finally made me look into the connection is that the list of suppliments suggested to help your body normalize after Effexor is very much like the one for recovery from statins. Lots of overlap.
The point is, please check any and all other meds you are taking if you are having a difficult recovery, they may be slowing your progress. Oh yeah, after I started Lipitor I suddenly developed "cluster headaches" and my DR put me on Veripamil! Another drug you should never take with a statin. Had to wean off that as well.
I am not giving medical advise here, but am suggesting everyone practice due diligence with reguard to their medications. Remember your Dr may mean well, but it is your body, your life that is at stake.
"Taking statins and SSRIs together show an
increased risk for subarachnoid hemorrhage–related vasospasm."
(Subarachnoid hemorrhage (SAH) is a serious, life-threatening type of stroke
Vasospasm refers to the narrowing of a blood vessel, usually an artery,
by tightening or spasm of the muscles within the vessel's wall.)
Interesting video briefly discussing statins and SSRI
"pravastatin and paroxetine, when administered together, had a synergistic effect
on blood glucose. The average increase was 19 mg/dl (1.0 mmol/l) overall, and in
those with diabetes it was 48 mg/dl (2.7 mmol/l)."
article discussing effects of common drugs, of interest to this group:
"Antidepressants: CoQ10 and vitamin B2 are two nutrients that are depleted in
long-term use of antidepressant drugs." (Sound familiar?)
Article title: "Should Healthy People Take Statins? New Studies Say No"
Disscussing the JUPITER trial
Read the interviews and comments toward the bottom very interesting stuff.
title: "Low Cholesterol and Suicide 2 " Written by Emily Deans, M.D
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum